MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP130RH
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: unknown.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
On (b)(6) 2020, a 475cc artoura breast tissue expander was received by the mentor failure analysis lab.The devices could not be associated with an existing complaint.In the absence of clarifying information, it cannot be determined why this device was returned to mentor.However, it will be conservatively reported to fda as an event requiring medical device removal per paperwork received with an explant date of (b)(6) 2019.
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 4/14/2020.Device evaluation summary: according to the information received, this device was received in product evaluation lab on 02/20/2020 and could not be associated with an existing complaint; there are neither deficiencies alleged nor patient injuries or a failure at the device.During visual evaluation a tear was observed at the union between shell and suture tab, located at 6 o¿clock.Microscopic examination was performed, and the cause of the rupture could not be identified.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9845807
Report Number1645337-2020-04430
Device Sequence Number2421719
Product Code LCJ
UDI-Device Identifier00081317024316
UDI-Public00081317024316
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2023
Device Model NumberSMXP130RH
Device Catalogue NumberSMXP130RH
Device Lot Number7686732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;